Mathematical Structuralism and the Identity Problem Cover Image
  • Price 3.90 €

Математическият структурализъм и проблемът за тъждеството
Mathematical Structuralism and the Identity Problem

Author(s): Rossen Lyutzkanov
Subject(s): Philosophy
Published by: Институт по философия и социология при БАН
Keywords: ontology of mathematics; mathematical structuralism; identity problem; category theory;

Summary/Abstract: The text is organized as follows: After a summary introduction, showing why mathematical Platonism is at the same time intuitively appealing and philosophically untenable (§1) I discuss one of its alternatives – the philosophy of mathematical structuralism (§2). Its program is haunted by a vexing difficulty – the socalled “identity problem” (§3) which provoked several attempted solutions (§4). The exposition closes with a sketch of a new solution, which is motivated by the way of thinking, developed in the framework of category theory (§5).

  • Issue Year: XXII/2013
  • Issue No: 1
  • Page Range: 54-66
  • Page Count: 13
  • Language: Bulgarian